It is currently Fri Aug 18, 2017 8:45 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Mon Sep 27, 2010 6:43 pm 
Offline
New Poster
New Poster

Joined: Mon Sep 27, 2010 6:13 pm
Posts: 1
Hi I am new here and I have an addiction to a coupe pain meds plus I have been taking benzos for ten plus yrs started out with valium now for a few yrs been taking colonopin. I don't take a lot of this drug but have to take it none the less. I was told you can't take benzos with suboxone so what is a person like me supposed to do? I have also been a long term user of pain meds too ten yrs plus on a daily basis and I tried to quit on my own went 29 hours without taking anything thought I was going to just stop then my husband informed me that one of the drugs I take also has a barbituate in it and I couldnt just stop so I panic and took half of a capsule to avoid any health threats such as seizures or possible death. that drug is called fiorinal with codiene. I also have been taking 10
mg percocets for just under a year on a daily basis so I feel like I have no hope now. cant stop the colonopin that can be very dangerous so what should I do. is there no way a person can take a little colonopin every couple days and still take suboxone? also does anyone know about barbituate addiction as sad to say that is in one of my pills as stated up above. I am so scared and tired of living life controlled by pills. My liver test for the past year have been showing up elevated not real bad but not good either which I think it's from all the pills. someone plz help with any suggestions. thank you and good luck to everyone


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 30, 2010 11:32 pm 
Offline
Average Poster
Average Poster

Joined: Sun Sep 26, 2010 8:44 pm
Posts: 25
You will hear all sorts of opinions on this, but I have been on Klonopin since 1996 and
have always taken Suboxone with the K and have never had any trouble. It really depends
on the doctor. The only precaution I would recommend taking is just to let your doctor
know how much and how often you take the K and he mite adjust the dose of each
accordingly.The main worry is that benzos tend to act in synergy with opiates/oids
thus adding to the respiratory depression factor(a side effect with all opiates/oids when taken with
CNS depressant drugs) and other side effects.There have been many deaths from people taking way too many benzos
with methadone and Heroin (these people way way overdue it dose wise though)
but I have never heard of any problems with taking them in conjunction
with Suboxone if all your meds are taken as prescribed... but it entirely depends on your tolerance to both drugs.
I just read that you said you have been taking K and opiates for 10plus years so you should be OK but
your doctor must make that final decision. Sometimes docs will refuse you
just so they can feel safe.I have never had ill effects from the combo ,
but that is not the same with everyone.

The barbiturate in Fiorcet & Fiornal is butalbital, and intermediate acting
barb. Barbiturates unlike benzodiazepines do depress breathing by themselves
(which is why most were taken off the market long ago)
I don't know your situation well enough to say much more. You were smart
in not stopping the 2 CNS depressants you are taking. But in short, you
mite have to find the right doctor but you certainly CAN take Suboxone/Subutex
with other drugs. You just have to be careful and make sure your doc knows.

It's unpractical and would be very hard on you to stop the K and Fior. before
starting Sub so if you find a doc that goes all red in the face when you mention
your that you need to take other stuff with Sub, consult another physician.
I doubt you will have trouble though because you have taken them
together for such a long time.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Oct 01, 2010 7:52 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
I have heard many people taking anti-anxiety meds and sub at the same time. I think a doctor could help you with this and I suggest you go to a suboxone doctor in order to find out what they can do for you. I suspect they will want to taper the benzo a little bit but they may not. I have seen doctors tell patients they can't be on sub if they are on a benzo (in which case I recommend finding a different doctor). I have seen them taper the benzo while on sub (in which case I think you found a good doctor). I have seen them prescribe the benzo and the sub (in which case I think depending on the benzo dose they might not be looking out for your overall health and welfare very much and you might want a new doctor).

The real concern is for those who are on suboxone but do NOT have a history with benzos. A doctor would not really want to prescribe a benzo to that person because it may cause respiratory failure. Suboxone alone doesn't cause respiratory depression like a full agonist opiate. BUT combining it with another drug that can cause respiratory depression when the person isn't used to it can cause death.

I am not a person who normally takes or took benzos. I don't like them. But when I fly, I do take xanax. I didn't die. But I am probably lucky because that sucker did knock me out for hours when combined with suboxone. When I have taken it minus suboxone in the past, it doesn't knock me out like that. So be careful regardless.

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Oct 01, 2010 11:05 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Aug 25, 2010 9:07 pm
Posts: 79
Location: Northwest Indiana
You can't die from opiet withdraw might fill like but can't and you can take benzos just don't take more than you supposed to it is a CNS just like your Subs so to much can stop breathing I am getting ready to have major back surgery and since I don't take pain meds but my Subs I take Valium for spasams and to help sleep just don't abuse it you will be fine.Best of luck to you abd there is lots of info here to learn from.

_________________
One day at a time


Top
 Profile  
 
 Post subject:
PostPosted: Fri Oct 01, 2010 1:40 pm 
Offline
Average Poster
Average Poster

Joined: Sun Sep 26, 2010 8:44 pm
Posts: 25
" Suboxone alone doesn't cause respiratory depression like a full agonist opiate"

Actually it does, but it limited. Anything that binds to opiate receptors and gives
analgesia there will be some R.D.

http://bja.oxfordjournals.org/content/96/5/627.full

I also found this:

"Does High-Dose Buprenorphine Cause Respiratory Depression?: Possible Mechanisms and Therapeutic Consequences
Abstract:
Buprenorphine is an opioid agonist-antagonist with a `ceiling effect' for respiratory depression. Compared with methadone, its unique pharmacology offers practical advantages and enhanced safety when prescribed as recommended and supervised by a physician. Buprenorphine has been approved in several countries as an efficient and safe maintenance therapy for heroin addiction. Its use resulted in a salutary effect with a reduction in heroin overdose-related deaths in countries that implemented office-based buprenorphine maintenance.-----> In France, however, where high-dose buprenorphine has been marketed since 1996, several cases of asphyxic deaths were reported among addicts treated with buprenorphine<----
. Death resulted from buprenorphine intravenous misuse or concomitant sedative drug ingestion, such as benzodiazepines. In these situations of abuse, misuse, or in association with elevated doses of psychotropic drugs, buprenorphine may cause severe respiratory depression. Unlike other opiates, the respiratory effects from buprenorphine are not responsive to naloxone. However, the exact mechanism of buprenorphine-induced effects on ventilation is still unknown. The role of norbuprenorphine, the main N-dealkylated buprenorphine metabolite with potent respiratory depressor activity, also remains unclear. Experimental studies investigating the respiratory effects of combinations of high doses of buprenorphine and benzodiazepines suggested that this drug-drug interaction may result from a pharmacodynamic interaction. A pharmacokinetic interaction between buprenorphine and flunitrazepam is also considered. As there are many questions regarding the possible dangers of death or respiratory depression associated with buprenorphine use, we aimed to present a comprehensive critical review of the published clinical and experimental studies on buprenorphine respiratory effects.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group